Alert archive / Missouri / Heat Advisories in 2015

Heat Advisory 1, NWS St. Louis, MO

June 21, 20154 counties in Missouri; Madison County, Monroe County, Saint Clair County, Illinois

NWS St. Louis, MO issued this heat advisory at Jun 21, 2015, 3:46 AM CDT for 4 counties in Missouri; Madison County, Monroe County, Saint Clair County, Illinois. It took effect at Jun 22, 2015, 1:00 PM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jun 21, 2015, 3:46 AM CDT (08:46 UTC)
In effect from
Jun 22, 2015, 1:00 PM CDT
Expired
Jun 22, 2015, 7:00 PM CDT
In force
6 hr
Issued by
NWS St. Louis, MO

Counties Madison County, IL, Monroe County, IL, Saint Clair County, IL, City of Saint Louis, MO, Jefferson County, MO, Saint Charles County, MO, Saint Louis County, MO

The radar

The St Louis radar (KLSX), 40 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 8.8 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2015-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 143 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2015-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 194 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
143 J/kg
Mixed-layer CIN
-493 J/kg
Mixed-layer LCL
1524 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
194 m²/s²
0-3 km storm-relative helicity
269 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this heat advisory went out at Jun 21, 3:44 AM CDT, 2 minutes earlier.

Area forecast discussion, Jun 21, 3:44 AM CDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
344 AM CDT Sun Jun 21 2015

.SHORT TERM:  (Through Tonight)
Issued at 343 AM CDT Sun Jun 21 2015

Scattered thunderstorms are expected to develop within a warm/moist
unstable airmass. Initiation will be favored near effective boundary
which looks to bisect the CWFA this afternoon. Storms that do develop
will have the potential of becoming severe due to favorable CAPE/shear
profiles. Multicell clusters are favored storm mode with damaging winds
and large hail the predominate threats.

Temperatures today will be tricky but expecting initiation to be late
enough in the day for temperatures to bounce into upper 80s to low
90s along/south of Interstate 70. Did cool temps a couple of degrees
north of I-70 compared to yesterday's forecast as effective boundary
looks to remain largely south of these regions along with a northerly
component to the wind.

Frontal boundary is expected to lift back to the north and east as a
warm front tonight. Showers and thunderstorms will be possible
tonight...especially for portions of northeast Missouri and west-central
Illinois as low-level jet strengthens. Otherwise...a warm and muggy night
looks to be in store for the bi-state area with lows in the 70s.

Gosselin

.LONG TERM:  (Monday through Saturday)
Issued at 343 AM CDT Sun Jun 21 2015

Monday still appears to be the warmest day of the week as 850-hPa thermal
ridge advects toward the northwestern portion of the CWA with 850 hPa
temps above +20C. Continued to lean above guidance within this regime
which results in high temperatures in the low to mid 90s. Highest heat
index readings of around 105F look likely in and around metropolitan
St. Louis so will go ahead and issue a heat advisory for Monday
afternoon/early evening.

Pretty strong cap still being advertised by NWP guidance but some
models (a la the NAM and European) do develop convection along the
next cold frontal boundary late Monday evening. Should these storms
develop...they would likely move into portions of northeast Missouri
and west-central Illinois and could pose a severe threat as well.
For now...have chance PoPs as cap still looks fairly strong along
with weak sfc convergence along cold front and an overall lack of
good upper-level support for ascent.

Cold front looks to stall out and become quasi-stationary on Tuesday
across the area with continued chances of showers/storms particularly
near wherever that boundary sets up. Tuesday's high temperatures...similar
to today...will be difficult but appears southern sections should warm
up into the low to mid 90s with northern areas in the mid 80s.

Better chance of showers/storms Tuesday night across northeast sections
of the area as boundary lifts back to the north and east as a warm front
and interacts with WSW LLJ. Added likely PoPs for Tue night over portions
of the area due to good model agreement in this scenario.

Continued chances of showers and storms through the rest of the work
week with best chance probably between Thursday night and early Saturday
as next cold front moves into area. Slightly cooler weather still appears
likely by Friday/Saturday...mostly due to clouds/precip chances. Models
tonight have backed off a bit (and delayed things by about a day) with
respect to transition to more of a NW flow regime. However...ECMWF
model pretty cool 850 temps moving in by next weekend.

Gosselin

&&

.AVIATION:  (For the 06z TAFs through 06z Sunday Night)
Issued at 1156 PM CDT Sat Jun 20 2015

VFR conditions expected at all TAF sites except for KUIN for the
first few hours where lingering thunderstorms will bring
visibilities down to around 2 miles. Otherwise a weak cold front
will stall over the region on Sunday, and scattered thunderstorms
are possible along this boundary during Sunday afternoon. Ceilings
around 5000 feet are expected as moisture pools along this
boundary Sunday morning but any ceilings are expected to remain in
the VFR category.

Specifics for KSTL: VFR conditions expected through this TAF
period. There is a chance for scattered thunderstorms Sunday
afternoon. VFR ceilings around 5000 feet should begin to break
Sunday evening. Winds will remain light as a weak cold front
stalls over the region.

Browning

&&

.PRELIMINARY POINT TEMPS/POPS:
Saint Louis     89  77  94  79 /  50  30  10  10
Quincy          86  71  92  73 /  40  40  10  30
Columbia        88  73  93  75 /  40  30  10  10
Jefferson City  90  73  93  76 /  30  20  10   5
Salem           89  73  91  76 /  40  30  10  10
Farmington      91  72  91  75 /  30  20  10   5

&&

.LSX WATCHES/WARNINGS/ADVISORIES:
MO...HEAT ADVISORY from 1 PM to 7 PM CDT Monday FOR Jefferson MO-St.
     Charles MO-St. Louis City MO-St. Louis MO.

IL...HEAT ADVISORY from 1 PM to 7 PM CDT Monday FOR Madison IL-Monroe
     IL-St. Clair IL.

&&

WFO LSX
Hazardous weather outlook, Jun 20, 10:53 PM CDT, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1053 PM CDT SAT JUN 20 2015

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-211115-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
1053 PM CDT SAT JUN 20 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE LIKELY TONIGHT ACROSS PARTS OF NORTHEAST
MISSOURI AND WEST CENTRAL ILLINOIS. A FEW STORMS MAY BE STRONG
WITH DAMAGING WINDS. HEAVY RAINFALL IS ALSO LIKELY WITH SOME OF
THESE STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SEVERAL POINTS ALONG THE MERAMEC...ILLINOIS...AND MISSISSIPPI
RIVERS ARE EXPECTED TO REACH MAJOR FLOOD STAGE THIS WEEKEND.

THERE IS A CHANCE OF THUNDERSTORMS FROM SUNDAY AFTERNOON AND
NIGHT. SOME OF THE STORMS COULD BE SEVERE WITH DAMAGING WINDS AND
LARGE HAIL POSSIBLE.

HEAT INDEX READINGS MAY CLIMB INTO THE 100 TO 105 DEGREE RANGE
DURING THE AFTERNOON AND EARLY EVENING HOURS EACH DAY FROM SUNDAY
INTO WEDNESDAY.

THERE IS ALSO A CHANCE OF THUNDERSTORMS FOR PARTS OF THE AREA
FROM MONDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY WIND DAMAGE...RAINFALL
REPORTS OVER ONE INCH...AND ANY NEW FLOODING OBSERVED TO THE
NATIONAL WEATHER SERVICE.

GOSSELIN

In the hours before

Special weather statement, Jun 20, 11:52 PM CDT, 3 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1152 PM CDT SAT JUN 20 2015

MOZ018-019-026-027-210530-
KNOX MO-LEWIS MO-MARION MO-SHELBY MO-
1152 PM CDT SAT JUN 20 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SHELBY...NORTHWESTERN
MARION...SOUTHWESTERN LEWIS AND KNOX COUNTIES UNTIL 1230 AM CDT...

AT 1151 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 9 MILES NORTHWEST OF PLEVNA...OR 9 MILES SOUTH
OF EDINA...MOVING EAST AT 40 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  PLEVNA...
  KNOX CITY...
  LA BELLE...
  STEFFENVILLE...
  LEWISTOWN...
  EMDEN...
  EWING...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

KANOFSKY
Local storm report, Jun 21, 1:57 AM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
157 AM CDT SUN JUN 21 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     TSTM WND DMG     PALMYRA                 39.80N  91.52W
06/21/2015                   MARION             MO   911 CALL CENTER

            SEVERAL LARGE TREE LIMBS BLOWN DOWN.

&&

BYRD
Special weather statement, Jun 21, 2:22 AM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
222 AM CDT SUN JUN 21 2015

MOZ034-210800-
MONROE MO-
222 AM CDT SUN JUN 21 2015

...SIGNIFICANT WEATHER ADVISORY FOR MONROE COUNTY UNTIL 300 AM CDT...

AT 219 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WOODLAWN...OR 10 MILES NORTHWEST OF PARIS...
MOVING SOUTHEAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  PARIS...
  SANTA FE...
  GRANVILLE...

THIS STORM WILL AFFECT MARK TWAIN LAKE RECREATIONAL AREA AND UNION
COVERED BRIDGE HISTORIC SITE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

BYRD
Local storm report, Jun 21, 2:29 AM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
229 AM CDT SUN JUN 21 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 AM     HAIL             4 S SHELBINA            39.63N  92.04W
06/21/2015  E0.50 INCH       MONROE             MO   TRAINED SPOTTER

0215 AM     TSTM WND GST     4 S SHELBINA            39.63N  92.04W
06/21/2015  E50 MPH          MONROE             MO   TRAINED SPOTTER

&&

BYRD
Local storm report, Jun 21, 3:22 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
322 AM CDT SUN JUN 21 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 AM     FLASH FLOOD      MONTICELLO              40.12N  91.71W
06/21/2015                   LEWIS              MO   LAW ENFORCEMENT

            HIGHWAY 156 IS STILL CLOSED...BUT HIGHWAY 16 IS NOW
            OPEN. CONDITIONS ARE IMPROVING. RAIN HAS ENDED.

&&

BYRD
Local storm report, Jun 21, 3:45 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
345 AM CDT SUN JUN 21 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0342 AM     FLASH FLOOD      BELLEVIEW               39.35N  90.78W
06/21/2015                   CALHOUN            IL   LAW ENFORCEMENT

            ILLINOIS ROUTE 96 NEAR BELLEVIEW HAS BEEN CLOSED DUE TO
            FLOODING. CAR STUCK IN THE AREA. NO INJURIES REPORTED.

&&

BYRD

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 8:23 PM CDTSevere Thunderstorm WarningLSXKnox, Lewis67 min
Jun 20, 8:55 PM CDTSevere Thunderstorm WarningLSXKnox, Lewis, Marion, Shelby65 min
Jun 20, 10:08 PM CDTFlash Flood WarningLSXKnox, Lewis6 hr
Jun 20, 11:47 PM CDTRiver Flood WarningLSXLewis10 days
Jun 20, 11:47 PM CDTRiver Flood WarningLSXLewis60 hr
Jun 21, 12:52 AM CDTRiver Flood WarningLSXMarion11 days
Jun 21, 1:40 AM CDTAreal Flood AdvisoryLSXMarion, Pike, Ralls6 hr
Jun 21, 1:48 AM CDTSevere Thunderstorm WarningLSXLincoln42 min
Jun 21, 2:31 AM CDTRiver Flood WarningLSXMarion72 hr
Jun 21, 3:54 AM CDTFlash Flood WarningLSXLincoln, Pike6 hr
Jun 21, 4:01 AM CDTFlash Flood WarningLSXKnox, Lewis6 hr
Jun 21, 4:45 AM CDTFlash Flood WarningLSXAudrain, Montgomery, Pike, Ralls6 hr
Jun 21, 5:39 AM CDTRiver Flood WarningLSXLincoln70 hr
Jun 21, 9:48 AM CDTSevere Thunderstorm WarningLSXAudrain, Callaway, Montgomery42 min
Jun 21, 9:57 AM CDTSevere Thunderstorm WarningLSXLincoln, Saint Charles, Saint Louis31 min
Jun 21, 10:08 AM CDTFlash Flood WarningLSXAudrain, Lincoln, Montgomery, Pike, Ralls6 hr
Jun 21, 10:56 AM CDTSevere Thunderstorm WarningLSXAudrain, Montgomery, Pike49 min
Jun 21, 3:40 PM CDTAreal Flood WarningLSXAudrain, Lincoln, Montgomery, Pike, Ralls12 hr

Nearby

Heat Advisories in Missouri, 2015Heat Advisories in Illinois, 2015Every heat advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.